Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Undergoing thyroid treatment, have severe hair fall. Tests showed elevated TSH. Should I change eltroxin dosage ?

I am 36 years old female. I am under thyroid treatment since past 8 years. I am taking eltroxin 100mcg as prescribed by my doctor. but now suddenly my hair started falling a lot and when I have gone for T3, T4, TSH test it shows normal T3 and T4 values but my TSH is showing as 17.34 level. Do i need to change the dosage of my eltroxin. P.S. before going for this test, I,ve stopped taking eltroxin before 10 days. so that it wont have traces of my medicine.
Asked On : Mon, 23 Jul 2012
Answers:  1 Views:  103
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Endocrinologist 's  Response
Dear Ms Manu

Please do not stop your medication before the test. You need to know if the dose is right for you and until you are taking the medication the test is of no use. I would recommend you to continue to take the current dose of eltroxin that you are taking 100mcg and please take the test while on the medication. Please do not increase your dose based on this result. Please talk to your endocrinologist.

And also please make sure to take it in empty stomach. Not with coffee, food or with other meds like multivitamin/calcium etc

Answered: Mon, 23 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor